MAUDE Adverse Event Report: CUTERA, INC. XEO; POWERED LASER SURGICAL INSTRUMENT

CUTERA, INC. XEO; POWERED LASER SURGICAL INSTRUMENT
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 08/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Mw5175595 was submitted by the patient who received the treatment.
 
Event or Problem Description
Information from treating clinic ((b)(6) 2025): after multiple requests for information, dr.Olivo's office informed cutera that the patient sustained a ~0.5-inch burn on the midline chest and a ~1-inch burn on the gluteal cleft.The clinic reported that the patient was prescribed oral antibiotics.Cutera was not notified of these injuries at the time of occurrence in (b)(6) 2025.Cutera first because aware of the event through the mdr submitted directly to the fda by the patient (mw5175595).Follow-up medical care (per patient report): the patient stated that she received would care and scar management at a burn center under the care of a plastic surgeon.Reported management included application of silver sulfadiazine cream twice daily, use of non-stick dressings, monitoring for signs of infection, and ongoing follow-up for potential hypertrophic or keloid scarring.Root cause assessment: the device operator reportedly used the maximum recommended fluence (12 j/cm^2) in combination with a repetition rate above the recommended range (10 hz versus the recommended 4-8 hz).This combination likely contributed to excessive thermal accumulation within the small treatment area, resulting in thermal injury.The patient did not report pain during treatment, which may have reduced the operator's ability to detect excessive heating.Reportability determination: although no device malfunction or performance issue was identified, the depth, size, and level of medical intervention required for the reported burns meet the criteria for mandatory reporting to the fda.This event is consistent with known potential adverse effects described in the device instructions for use and does not warrant corrective or preventive action.

Brand Name
XEO
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
CUTERA, INC.
3240 bayshore blvd.
brisbane CA 94005
Manufacturer (Section G)
CUTERA, INC.
3240 bayshore blvd.
brisbane CA 94005
Manufacturer Contact
julia brown
3240 bayshore blvd.
brisbane, CA 94005
4156575500
MDR Report Key23723084
Report Number2954354-2025-00009
Device Sequence Number10464875
Product Code GEX
UDI-Device Identifier00816722021106
UDI-Public010081672202110611230426
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K023954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2025
Initial Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age36 YR
Patient SexFemale
Patient Weight52 KG
Patient EthnicityHispanic